JournalscmhVol. 74, No. 2pp. 201–237

Compactification of moduli space of harmonic mappings

  • J. Chen

    Massachusetts Institute of Technology, Cambridge, USA
  • Gang Tian

    Princeton University, USA
Compactification of moduli space of harmonic mappings cover
Download PDF

Abstract

We introduce the notion of harmonic nodal maps from the stratified Riemann surfaces into any compact Riemannian manifolds and prove that the space of the energy minimizing nodal maps is sequentially compact. We also give an existence result for the energy minimizing nodal maps. As an application, we obtain a general existence theorem for minimal surfaces with arbitrary genus in any compact Riemannian manifolds.

Cite this article

J. Chen, Gang Tian, Compactification of moduli space of harmonic mappings. Comment. Math. Helv. 74 (1999), no. 2, pp. 201–237

DOI 10.1007/S000140050086